Jump to content

Akosua: HELP tapering off Effexor pregnant ITCHING


Akosua

Recommended Posts

Hello,

 

I have been on Effexor XR for 10 years (225 mg). I tapered off about 2 years ago but had horrible panic attack so went back on. January of 2015 I began having horribly itchy, pin prickling skin, all over my body. It has not gone away, steroid cream does NOTHING, the only anti histamine that helps is Benadryl but can't take that during the day. Literally I've tried EVERYTHING- it can't be eczema- there is almost nothing on my skin but teeny tiny bumps that itch so intensely it wakes me up from my sleep. It's def not scabies of bedbugs, doctors have confirmed that. One doc said she thought it might be from my Effexor so I started tapering this week (down to 150 mg) and the itching got 100 times worse (I had gotten it kinda under control before that where I was able to live with it) so I went to a diff derm and they said it could be related to celiac disease, which I have never been tested for, so she is doing a biopsy for that. Anyways, I was thinking that the itching will go away faster if I just get off the medicine faster or just stop cold turkey, but it sounds like that isn't true?? I could live with the brain shocks and Nauseau but can't like with this itching- it feels like ants are crawling all over my body all the time. I just don't know what to do anymore and am miserable. On top of it, now I'm pregnant so I'm very limited in medication I can take. If someone could help with any advice that would be great. Thank you.

Link to comment
  • Moderator Emeritus

Welcome Akosua,

I moved your introductory post from the tapering forum to start and intro/update thread of your own. I'm sorry to hear you are having this intense itching, it sounds awful. Unfortunately, I don't know what might be causing it, but itching is something we hear about a lot, it seems to be a side effect and a withdrawal symptom:

Intense itching - Surviving Antidepressants

As you are pregnant, its definitely a good idea to try and come off your medication, or at least get the dose as low as possible, there seems to be some risk, especially during the third trimester, here is what drugs.com has to say:

 

http://www.drugs.com/pregnancy/venlafaxine.html

 

We usually suggest reducing by no more than 10% of the current dose every 4 weeks, this reduces the risk of withdrawal symptoms arising. But in your case, you may want to try and reduce faster.

 

Why taper by 10% of my dosage?

 

Tips for tapering off Effexor and Effexor XR (venlafaxine)

 

It would be great if you would put your drug and withdrawal history in your signature. Doing this helps people understand your context, it appears below each of your posts. Here are instructions for how to do it:

 

http://survivinganti...your-signature/

 

Please stay in touch and let us know how you are doing.

 

Petunia.

I'm not a doctor.  My comments are not medical advise. These are my opinions based on my own experience and what I've learned. Please discuss your situation with a medical practitioner who has knowledge of tapering and withdrawal...if you are lucky enough to find one.

My Introduction Thread

Full Drug and Withdrawal History

Brief Summary

Several SSRIs for 13 years starting 1997 (for mild to moderate partly situational anxiety) Xanax PRN ~ Various other drugs over the years for side effects

2 month 'taper' off Lexapro 2010

Short acute withdrawal, followed by 2 -3 months of improvement then delayed protracted withdrawal

DX ADHD followed by several years of stimulants and other drugs trying to manage increasing symptoms

Failed reinstatement of Lexapro and trial of Prozac (became suicidal)

May 2013 Found SA, learned about withdrawal, stopped taking drugs...healing begins.

Protracted withdrawal, with a very sensitized nervous system, slowly recovering as time passes

Supplements which have helped: Vitamin C, Magnesium, Taurine

Bad reactions: Many supplements but mostly fish oil and Vitamin D

June 2016 - Started daily juicing, mostly vegetables and lots of greens.

Aug 2016 - Oct 2016 Best window ever, felt almost completely recovered

Oct 2016 -Symptoms returned - bad days and less bad days.

April 2018 - No windows, but significant improvement, it feels like permanent full recovery is close.

VIDEO: Where did the chemical imbalance theory come from?



VIDEO: How are psychiatric diagnoses made?



VIDEO: Why do psychiatric drugs have withdrawal syndromes?



VIDEO: Can psychiatric drugs cause long-lasting negative effects?

VIDEO: Dr. Claire Weekes

 

 

 

Link to comment

Please sign in to comment

You will be able to leave a comment after signing in



Sign In Now
×
×
  • Create New...

Important Information

Terms of Use Privacy Policy